Alert archive / Georgia / River Flood Warnings in 2025

River Flood Warning 102, NWS Atlanta, GA

April 8, 20254 counties in Georgia

NWS Atlanta, GA issued this river flood warning at Apr 8, 2025, 10:32 AM EDT for 4 counties in Georgia. It was in force for 17 hr.

The area

The outline as issued.

The facts

Issued
Apr 8, 2025, 10:32 AM EDT (14:32 UTC)
Expired
Apr 9, 2025, 3:38 AM EDT
In force
17 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

Counties Bibb County, GA, Crawford County, GA, Houston County, GA, Peach County, GA

The radar

The Robins AFB radar (KJGX), 39 km from the middle of the area, began a volume at 14:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Echeconnee Creek at Houston Road near Byron (BYNG1). The gauge peaked at 15.33 ft at Apr 8, 2025, 5:00 PM EDT.

actionminormoderate152004/0804/0904/10
Action stage
13 ft
Minor stage
15 ft
Moderate stage
20 ft
Major stage
24 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02214075, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

160 
WGUS42 KFFC 081432
FLWFFC

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
1032 AM EDT Tue Apr 8 2025

...The National Weather Service in Peachtree City GA has issued a 
Flood Warning for the following rivers in Georgia...

  Echeconnee Creek at Houston Road near Byron affecting Houston, 
  Crawford, Peach and Bibb Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

&&

GAC021-079-153-225-090245-
/O.NEW.KFFC.FL.W.0102.250408T1432Z-000000T0000Z/
/BYNG1.1.ER.250408T1335Z.250408T1415Z.000000T0000Z.NO/
1032 AM EDT Tue Apr 8 2025

...FLOOD WARNING IN EFFECT FROM THIS MORNING UNTIL FURTHER NOTICE...

* WHAT...Minor flooding is occurring.

* WHERE...Echeconnee Creek at Houston Road near Byron.

* WHEN...From this morning until further notice.

* IMPACTS...At 15.0 feet, Flood stage is reached. Minor flooding of 
  woodlands occurs upstream and downstream from the gage on Houston 
  Road. Portions of creek access roads and low lying areas will 
  begin to flood.

* ADDITIONAL DETAILS...
  - At 10:15 AM EDT Tuesday the stage was 15.1 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 10:15 AM EDT Tuesday was 15.1 feet.
  - Forecast...No forecast is available for this location.
  - Flood stage is 15.0 feet.
  - Flood History...This crest compares to a previous crest of
    15.1 feet on 12/15/2019.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3280 8391 3284 8386 3274 8374 3269 8358
      3263 8355 3269 8379


$$
3 follow-up statements
503 
WGUS82 KFFC 081851
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
251 PM EDT Tue Apr 8 2025

...The Flood Warning continues for the following rivers in Georgia...

  Echeconnee Creek at Houston Road near Byron affecting Houston, 
  Crawford, Peach and Bibb Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Additional information is available at weather.gov/atlanta.

&&

GAC021-079-153-225-090700-
/O.CON.KFFC.FL.W.0102.000000T0000Z-000000T0000Z/
/BYNG1.1.ER.250408T1335Z.250408T1815Z.000000T0000Z.NO/
251 PM EDT Tue Apr 8 2025

...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...

* WHAT...Minor flooding is occurring.

* WHERE...Echeconnee Creek at Houston Road near Byron.

* WHEN...Until further notice.

* IMPACTS...At 15.0 feet, Flood stage is reached. Minor flooding of 
  woodlands occurs upstream and downstream from the gage on Houston 
  Road. Portions of creek access roads and low lying areas will 
  begin to flood.

* ADDITIONAL DETAILS...
  - At 2:30 PM EDT Tuesday the stage was 15.3 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 2:30 PM EDT Tuesday was 15.3 feet.
  - Forecast...No forecast is available for this location.
  - Flood stage is 15.0 feet.
  - Flood History...This crest compares to a previous crest of
    15.3 feet on 12/19/2019.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3280 8391 3284 8386 3274 8374 3269 8358
      3263 8355 3269 8379


$$
337 
WGUS82 KFFC 090053
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
853 PM EDT Tue Apr 8 2025

...The Flood Warning continues for the following rivers in Georgia...

  Echeconnee Creek at Houston Road near Byron affecting Houston, 
  Crawford, Peach and Bibb Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Additional information is available at weather.gov/atlanta.

&&

GAC021-079-153-225-091300-
/O.CON.KFFC.FL.W.0102.000000T0000Z-000000T0000Z/
/BYNG1.1.ER.250408T1335Z.250408T2315Z.000000T0000Z.NO/
853 PM EDT Tue Apr 8 2025

...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...

* WHAT...Minor flooding is occurring.

* WHERE...Echeconnee Creek at Houston Road near Byron.

* WHEN...Until further notice.

* IMPACTS...At 15.0 feet, Flood stage is reached. Minor flooding of 
  woodlands occurs upstream and downstream from the gage on Houston 
  Road. Portions of creek access roads and low lying areas will 
  begin to flood.

* ADDITIONAL DETAILS...
  - At 8:30 PM EDT Tuesday the stage was 15.3 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 8:30 PM EDT Tuesday was 15.3 feet.
  - Forecast...No forecast is available for this location.
  - Flood stage is 15.0 feet.
  - Flood History...This crest compares to a previous crest of
    15.3 feet on 02/20/2020.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3280 8391 3284 8386 3274 8374 3269 8358
      3263 8355 3269 8379


$$
372 
WGUS82 KFFC 090738
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
338 AM EDT Wed Apr 9 2025

...The Flood Warning is cancelled for the following rivers in 
Georgia...

  Echeconnee Creek at Houston Road near Byron affecting Peach, 
  Crawford, Bibb and Houston Counties.

GAC021-079-153-225-090845-
/O.CAN.KFFC.FL.W.0102.000000T0000Z-250409T0738Z/
/BYNG1.1.ER.250408T1335Z.250408T2315Z.250409T0554Z.NO/
338 AM EDT Wed Apr 9 2025

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Echeconnee Creek at Houston Road near Byron.

* ADDITIONAL DETAILS...
  - At 3:15 AM EDT Wednesday the stage was 14.9 feet.
  - Forecast...No forecast is available for this location.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3280 8391 3284 8386 3274 8374 3269 8358
      3263 8355 3269 8379


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Apr 8, 6:41 AM EDT, 3 hours 51 minutes earlier.

Area forecast discussion, Apr 8, 6:41 AM EDT, 3 hours 51 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
641 AM EDT Tue Apr 8 2025

...New 12Z Aviation Discussion...

.SHORT TERM...
(Today through Wednesday)
Issued at 329 AM EDT Tue Apr 8 2025

     - Near freezing temps expected across extreme north GA
       this morning.

     - Freezing temps expected across north and portions of west GA
       Wednesday morning.

The frontal boundary that brought showers and thunderstorms to the
state for the past two days has finally pushed off the GA coast this
morning.  We are seeing a much drier airmass moving into the area
from the north as high pressure builds southward from the Great Lake
states. Current satellite loop shows some clouds still lingering
over the area but they are moving rapidly SE and expecting things
to be clear by day break. Increased NW flow is also setting up this
morning bringing in much cooler temps. Some isolated locations
across extreme north GA will see temps dipping down to near freezing
this morning but the coldest temps this week will move in
Tonight/Wed morning. We have upgraded the freeze watch to a freeze
warning and included a few counties across West Central GA into a
frost advisory. Locations under the warning and advisory area will
see temps dip down into the 30 to 35 deg range. High temps Today and
Wednesday will be mainly in the 50s and 60s with some lower 70s
across central portions of the state.

01

&&

.LONG TERM...
(Wednesday night through Monday)
Issued at 329 AM EDT Tue Apr 8 2025

By Wednesday night, surface high pressure will move offshore of the
Mid-Atlantic coast, with southerly to southwesterly low level flow
ongoing on the back side of the high. Advection of warm and moist
air in the southerly flow will keep temperatures from dropping to
freezing again on Thursday morning. Lows on Thursday will instead be
in the 40s across the forecast area. On Thursday, a mid-level trough
and associated surface low will move from the upper Great Plains
into the lower Midwest. A cold front extending from the low will
bring a return of precipitation to north Georgia by Thursday
afternoon. By the time this occurs, dewpoints will have struggled to
get back above 50, even in the increasing southwesterly low level
flow. Because of this, instability appears that it will be quite
limited ahead of the frontal boundary. With SBCAPE values generously
between 200-400 J/kg in the peak heating hours, isolated
thunderstorms will be possible but the severe threat is expected to
be limited.

As the trough continues to deepen Thursday night into Friday, it
will advance the front and associated precipitation southeastward
through the area. With marginal instability once again, scattered
showers and isolated thunderstorms will linger on Friday, coming to
an end by Friday night as the front exits the region. By early
Saturday, the aforementioned trough will become cut off from the jet
well to the north, positioning Georgia underneath northwesterly
flow on the back side as it meanders to the east. This will keep
cooler then normal temperatures, mostly clear skies, and benign
weather in place through the weekend.

King

&&

.AVIATION...
(12Z TAFS)
Issued at 639 AM EDT Tue Apr 8 2025

Mostly clear skies with no precipitation or restrictions to
VSBYs expected. Winds are out of the NW in the 8-12kt range. Winds
will stay out of the NW through Tonight with wind speeds expected
in the 10-15kt range and gust to 25kt this afternoon. These
speeds will diminish to 10kt or less shortly after sunset this
evening. Will see winds turn to the NE just before sunrise
Wednesday.

//ATL Confidence...12Z Update...
Confidence high on all elements.

01

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          65  38  66  44 /   0   0   0   0
Atlanta         62  40  67  47 /   0   0   0   0
Blairsville     55  30  62  40 /   0   0   0   0
Cartersville    60  33  68  43 /   0   0   0   0
Columbus        68  39  71  46 /   0   0   0   0
Gainesville     62  39  64  44 /   0   0   0   0
Macon           68  40  70  46 /   0   0   0   0
Rome            61  32  68  43 /   0   0   0   0
Peachtree City  65  35  68  43 /   0   0   0   0
Vidalia         71  48  72  50 /   0   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Freeze Warning from 2 AM to 10 AM EDT Wednesday for GAZ001>009-
011>016-019>021-030-031-041-042-052.

Frost Advisory from 2 AM to 10 AM EDT Wednesday for GAZ032-043-
044-053-054-056-066>068-078.

&&

SHORT TERM...01
LONG TERM....King
AVIATION...01
Hazardous weather outlook, Apr 8, 5:23 AM EDT, 5 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
523 AM EDT Tue Apr 8 2025

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-090930-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
523 AM EDT Tue Apr 8 2025

This Hazardous Weather Outlook is for north and central Georgia.

.DAY ONE...Today and Tonight...

Frost and freeze concerns are forecast to develop across portions
of north Georgia tonight into Wednesday morning. A Freeze Warning
has been issued for portions of far northwest Georgia and a Frost
Advisory has been issued for an area extending north of Columbus
into western Atlanta.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

Frost and freeze concerns are expected to continue through the
mid-morning hours on Wednesday.

Isolated to scattered thunderstorms will be possible across north
and central Georgia on Thursday and Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 8:45 PM EDTRiver Flood WarningFFCJohnson, Washington, Wilkinson4 days
Apr 8, 12:09 AM EDTRiver Flood WarningFFCTaliaferro, Wilkes23 hr
Apr 8, 2:37 AM EDTRiver Flood WarningFFCGordon67 hr
Apr 8, 2:39 AM EDTFreeze WarningFFCBartow, Carroll, Catoosa, Chattooga, Cherokee, Dade and 17 more31 hr
Apr 8, 2:46 AM EDTFrost AdvisoryFFCCobb, Coweta, Douglas, Fayette, Fulton, Harris and 4 more31 hr
Apr 8, 8:57 AM EDTRiver Flood WarningFFCWashington, Wilkinson20 hr

Nearby

River Flood Warnings in Georgia, 2025Every river flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.